Citation: tabulae rasae. "Non-stimulant?: An Experience with Atomoxetine (exp35011)". Erowid.org. Feb 16, 2005. erowid.org/exp/35011
My doctor decided that I should try an all-day ADD medication. I went from Ritalin to Concerta (Ritalin in a high-tech pill), and finally to Strattera. I took Strattera for about 2 months. The results were a bit mixed; the fact that the company describes Strattera as a non-stimulant is perhaps technically true, though I have certainly at times noticed a pronounced stimulant effect. I can feel the stuff coming on. There is a nervous energy, though it feels less substantiated than with other similar medications.
For the first few days the side effects were definitely there - nausea, headache. Also, I was waking up earlier than usual.
Overall, it seemed to be effective. I could feel my overall focus and energy levels increasing. Then, I must have angered the atomoxetine gods because after 5 or 6 weeks, it was making me unbearably tired. I am reasonably sure that it was the Strattera; if I took it 45 minutes to an hour later I would be lethargic though unable to sleep. This is a phenomenon I've read about before, that medications which promote the release of chemicals causing the brain to exhaust its supply. Anyway, I quit taking the stuff and within a few days felt normal. This is certainly a long term drug, not to be used as an ad hoc treatment, and it certainly helped me at first.
HSB - tabulea rasae - SD
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.